Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 75, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 15, 2008, 3:45 PM EDT for Kalamazoo County, Van Buren County, Michigan. It was in force for 45 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 3:45 PM EDT (19:45 UTC)
- Expired
- Jun 15, 2008, 4:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Kalamazoo County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 65 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:48 PM EDT | HAIL 0.25 | Bloomingdale, MI | ESTIMATED BY SPOTTER. |
| Jun 15, 3:54 PM EDT | HAIL 0.25 | 1 S Gobles, MI | HAIL UP TO PEA SIZE WAS ESTIMATED. |
| Jun 15, 3:55 PM EDT | HAIL 1 | Gobles, MI | RELAYED BY WOODTV METEOROLOGIST. |
| Jun 15, 4:03 PM EDT | HAIL 0.5 | 1 W Paw Paw, MI | UP TO DIME SIZE HAIL MEASURED BY STATE POLICE ON I-94. |
| Jun 15, 4:06 PM EDT | HAIL 0.25 | 2 W Paw Paw, MI | PEA SIZE HAIL WAS ESTIMATED. |
| Jun 15, 4:07 PM EDT | HAIL 0.25 | Alamo, MI | PEA SIZE HAIL ESTIMATED IN ALAMO TOWNSHIP. |
| Jun 15, 4:10 PM EDT | HAIL 0.25 | Oshtemo, MI | ESTIMATED PEA SIZE HAIL. |
| Jun 15, 4:10 PM EDT | HAIL 0.75 | Lawton, MI | PENNY SIZE HAIL MEASURED BY SPOTTER. |
| Jun 15, 4:16 PM EDT | HAIL 0.88 | 2 Ne Vicksburg, MI | |
| Jun 15, 4:18 PM EDT | HAIL 0.5 | 5 N Schoolcraft, MI | ESTIMATED UP TO DIME SIZE HAIL. |
| Jun 15, 4:26 PM EDT | HAIL 0.25 | 1 Se Portage, MI | MEASURED BY SPOTTER NEAR AUSTIN LAKE. |
| Jun 15, 4:26 PM EDT | HAIL 0.25 | Kalamazoo, MI | PEA SIZE HAIL WAS REPORTED. |
| Jun 15, 4:28 PM EDT | HAIL 0.25 | Portage, MI | ESTIMATED UP TO PEA SIZE HAIL. |
| Jun 15, 4:30 PM EDT | HAIL 1 | Vicksburg, MI | RELAYED BY WWMT METEOROLOGIST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 1:38 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 151945
SVRGRR
MIC077-159-152030-
/O.NEW.KGRR.SV.W.0075.080615T1945Z-080615T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 PM EDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN
VAN BUREN COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 430 PM EDT
* AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BANGOR...AND MOVING EAST AT 30 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
MCDONALD... LACOTA... GRAND JUNCTION...
BREEDSVILLE... LAWRENCE... HARTFORD...
BANGOR... GLENDALE... BLOOMINGDALE...
PAW PAW... GOBLES... LAWTON...
KENDALL... MATTAWAN... ALAMO...
OSHTEMO... KALAMAZOO... PORTAGE...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4241 8617 4243 8599 4243 8579 4242 8578
4243 8576 4243 8547 4209 8530 4215 8619
TIME...MOT...LOC 1945Z 265DEG 26KT 4233 8603
$$
JK3 follow-up statements
000
WWUS53 KGRR 152003
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
403 PM EDT SUN JUN 15 2008
MIC077-159-152030-
/O.CON.KGRR.SV.W.0075.000000T0000Z-080615T2030Z/
KALAMAZOO MI-VAN BUREN MI-
403 PM EDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN VAN BUREN AND KALAMAZOO COUNTIES...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES NORTH OF KALAMAZOO TO 6 MILES NORTHEAST OF MATTAWAN TO PAW
PAW...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
KENDALL... LAWTON... MATTAWAN...
PAW PAW... ALAMO... OSHTEMO...
KALAMAZOO... PORTAGE... GALESBURG...
VICKSBURG... FULTON...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4243 8577 4242 8560 4233 8543 4209 8530
4215 8605 4221 8605 4225 8592
TIME...MOT...LOC 2003Z 307DEG 34KT 4237 8560 4225 8567
4213 8591
$$
OSTUNO000
WWUS53 KGRR 152012
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
412 PM EDT SUN JUN 15 2008
MIC077-159-152030-
/O.CON.KGRR.SV.W.0075.000000T0000Z-080615T2030Z/
KALAMAZOO MI-VAN BUREN MI-
412 PM EDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL VAN BUREN AND KALAMAZOO COUNTIES...
AT 408 PM EDT...A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF
PRODUCING ONE INCH DIAMETER HAIL WERE LOCATED ALONG A LINE EXTENDING
FROM KALAMAZOO TO PORTAGE TO LAWTON...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
LAWTON... MATTAWAN... OSHTEMO...
PORTAGE... KALAMAZOO... GALESBURG...
VICKSBURG... FULTON...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4221 8588 4224 8577 4238 8563 4235 8549
4229 8540 4209 8530 4213 8580 4214 8581
4214 8591 4215 8593
TIME...MOT...LOC 2012Z 307DEG 34KT 4232 8551 4220 8558
4208 8582
$$
OSTUNO000
WWUS53 KGRR 152024
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
424 PM EDT SUN JUN 15 2008
MIC159-152034-
/O.CAN.KGRR.SV.W.0075.000000T0000Z-080615T2030Z/
VAN BUREN MI-
424 PM EDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VAN BUREN COUNTY
HAS BEEN CANCELLED...
SEVERE WEATHER HAD MOVED OUT OF THE AREA. STAY TUNED FOR THE LATEST
WEATHER INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4225 8567 4228 8559 4229 8552 4222 8542
4209 8530 4211 8558 4212 8558 4212 8570
4213 8573
TIME...MOT...LOC 2024Z 307DEG 34KT 4225 8539 4213 8546
4201 8570
$$
MIC077-152030-
/O.CON.KGRR.SV.W.0075.000000T0000Z-080615T2030Z/
KALAMAZOO MI-
424 PM EDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN KALAMAZOO COUNTY...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING
PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTHEAST OF PORTAGE TO VICKSBURG TO 12 MILES SOUTHWEST
OF VICKSBURG...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
PORTAGE... VICKSBURG... FULTON...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4225 8567 4228 8559 4229 8552 4222 8542
4209 8530 4211 8558 4212 8558 4212 8570
4213 8573
TIME...MOT...LOC 2024Z 307DEG 34KT 4225 8539 4213 8546
4201 8570
$$
OSTUNOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:45 AM EDT, 8 hours earlier.
Area forecast discussion, Jun 15, 7:45 AM EDT, 8 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 745 AM EDT SUN JUN 15 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(439 AM EDT SUN JUN 15 2008) A COLD FRONT WILL MOVE INTO THE AREA THIS AFTERNOON FROM THE NORTHWEST. INCREASING WARM AND MOIST AIR AHEAD OF THE FRONT WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO BE POSSIBLE AS THE FRONT MOVES THROUGH...ESPECIALLY OVER THE SOUTHERN COUNTIES. A FEW SHOWERS AND STORMS WILL REMAIN POSSIBLE OVERNIGHT AS A SECOND FRONT MOVES THROUGH. A CHANCE OF SHOWERS WILL REMAIN POSSIBLE THROUGH THE DAY ON TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS AS WAVES OF LOW PRESSURE WILL ROTATE ACROSS THE AREA. COLDER AIR WILL ALSO SETTLE IN FOR MONDAY AND TUESDAY WHEN HIGH TEMPERATURES MAY REMAIN IN THE 60S. && .SHORT TERM...(439 AM EDT SUN JUN 15 2008) (TODAY THROUGH TUESDAY) MAIN CONCERN IN THE SHORT TERM FCST PERIOD IS THE POTENTIAL FOR SEVERE WEATHER DURING THE DAY TODAY. NUMEROUS SHORT WAVES CAN BE SEEN IN WV IMAGERY ROTATING AROUND THE MAIN UPPER LOW CURRENTLY CENTERED NEAR HUDSON BAY. ONE SHORT WAVE IS MOVING THROUGH NRN WI AND THEN THE NEXT ONE BEHIND IT IS NOW OVER MN. THESE SHORT WAVES WILL SLIDE EAST THROUGH THE DAY...AND WILL HELP TO PUSH A COLD FRONT THROUGH THE AREA LATE THIS AFTERNOON. AS THE COLD FRONT IS PUSHING THROUGH...SOUTHWEST FLOW AHEAD OF THE FRONT WILL HELP TO ADVECT WARMER AND MORE MOIST AIR TOWARD THE AREA. MODELS ARE FORECASTING SFC DEW POINTS APPROACHING 70 TO SNEAK UP TO JUST SOUTH OF THE CWFA LATER THIS AFTERNOON...AND PWATS INCREASING TO AROUND 1.5 INCHES. IT LOOKS LIKE THE MAIN FORCING WOULD BE IN THE FORM OF FAIRLY GOOD SFC CONVERGENCE ALONG THE FRONT ALONG WITH ANY SHORT WAVE RIDING IN FROM THE W/NW. ANOTHER FACTOR WOULD BE THE LAKE SHADOW EFFECT WITH SW WINDS BRINGING COOLER AIR WEST OF A SOUTH HAVEN TO CADILLAC LINE. THESE FORCING MECHANISMS WILL HAVE THE OPPORTUNITY TO ACT ON ML CAPES OF 1000-1500 J/KG AND LI/S FALLING DOWN BELOW -5 THAT WILL DEVELOP AS DIURNAL HEATING TAKES PLACE AND HIGHER MOISTURE ADVECTS INTO THE AREA. IN ADDITION...STEEP MID LEVEL LAPSE RATES OF OVER 7 C/KM WILL MOVE OVERHEAD. HOW MUCH MOISTURE ADVECTS IN AND THE EXACT TIMING OF THE FRONT AND ANY SHORT WAVE WILL DICTATE WHERE THE MORE WIDESPREAD CONVECTION TAKES PLACE. THE GFS AND NAM ARE PRETTY MUCH TAKING THE FRONT TO NEAR DETROIT BY 00Z MON...AND PLACE THE BEST CONVECTION OVER THE SOUTH. WE ARE NOT ENTIRELY SOLD WITH THIS SCENARIO AS THE NEW EURO IS HOLDING THE FRONT BACK A BIT...AND WOULD PLACE MORE OF THE CWFA UNDER THE GUN WITH EVEN BETTER INSTABILITY. AS FOR THE SEVERE POTENTIAL...A 70 KNOT JET CORE AT H5 THAT WILL BE MOVING OVERHEAD WILL ALLOW FOR A GOOD DEAL OF DEEP LAYER SHEAR TO HELP ORGANIZE AND SUSTAIN CONVECTION. MAINLY UNIDIRECTIONAL FLOW WOULD SUPPORT A DAMAGING WIND THREAT. HAIL THREAT IS HIGH AS THERE IS A PRETTY SIGNIFICANT AMOUNT OF CAPE AROUND THE -10C TO -30C LAYER ALONG WITH THE STEEP MID LEVEL LAPSE RATES...AND FREEZING LEVELS EXPECTED TO BE ONLY AROUND 9-10K FEET. ONCE THE FRONT DOES MOVE THROUGH BY MID EVENING AT THE LATEST...THE SEVERE THREAT AND WIDESPREAD PCPN POTENTIAL WILL END. A SECONDARY TROUGH AXIS/COLD FRONT WILL DROP SOUTH THROUGH THE OVERNIGHT HOURS ON THE BACKSIDE OF THE MAIN SFC LOW. MOISTURE WILL NOT BE AS PLENTIFUL AS AHEAD OF THE FRONT...BUT FAIRLY STRONG SFC CONVERGENCE WILL TRY AND HELP MAKE UP THE DIFFERENCE. THE UPPER LOW IS EXPECTED TO ROTATE FROM NRN LAKE SUPERIOR ON MON MORNING...DOWN TO NEAR LAKE ONTARIO BY TUE AFTERNOON. SW LOWER WILL REMAIN CLOSE ENOUGH TO THE UPPER LOW TO REMAIN UNDER ITS CONTROL. THE MODELS /GFS AND NAM/ ARE QUITE DRY AS FAR AS PCPN GOES. FCST SOUNDINGS SHOW VERY LITTLE ROOM UNDER 5-10K FT FOR ANY VERTICAL GROWTH OF ANY CONVECTION THAT WOULD TRY TO DEVELOP FROM SFC BASED PARCELS OF TEMPS IN THE 60S AND DEW POINTS IN THE 40S. WE ARE LEARY OF THE LACK OF PCPN CONSIDERING THE COLD POOL ALOFT AND DIURNAL INSTABILITY THAT CAN BE GENERATED WITH THE HIGH SUN ANGLE. THE BEST OPPORTUNITY FOR PCPN WOULD BE IN THE AFTERNOONS AND EVENINGS. && .LONG TERM...(439 AM EDT SUN JUN 15 2008) (TUESDAY NIGHT THROUGH SATURDAY) A STRETCH OF PLEASANT/DRY WEATHER CAN BE EXPECTED DURING THE MID TO LATE WEEK PERIOD AS LARGE/CLOSED UPPER LOW OVER THE ERN GRTLKS RGN AND NEW ENGLAND GRADUALLY FILLS AND LIFTS NE. SURFACE RIDGING IS PROGGED TO PREVAIL...AND DRY AIR MASS SHOULD RESULT IN COOL NIGHTS AND MILD DAYS WITH LOW RELATIVE HUMIDITIES. UNCERTAINTIES ARISE AS WE MOVE INTO NEXT WEEKEND. MODELS ARE SUGGESTING THAT A SHORTWAVE TOPPING THE BUILDING UPPER RIDGE IN THE PLAINS WILL SLIDE ESE AND BRING A THREAT OF SHOWERS/TSTMS. HOWEVER THIS SOLUTION HINGES ON WHETHER OR NOT THE AFOREMENTIONED UPPER LOW IS STILL HAVING AN INFLUENCE ON THE AREA. IF IT IS THEN IT WOULD SEEM THE APPROACHING WAVE SHOULD BE SHEARED OUT OR FORCED TO STAY SOUTH OF MI. SINCE CONFIDENCE IN HOW THINGS WILL PLAY OUT NEXT WEEKEND IS RATHER LOW ATTM...WILL HAVE A DRY FCST FRIDAY AND SATURDAY. PLUS ALL SURROUNDING NWS OFFICES CURRENTLY HAVE DRY FCSTS BOTH OF THOSE DAYS. && .MARINE...(439 AM EDT SUN JUN 15 2008) BIGGEST CONCERN TO MARINE INTERESTS WILL BE THE PERIOD LATER THIS AFTERNOON AND THIS EVENING. COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON AND PASS THROUGH BY MID EVENING. SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT. THE STABLE CONDITIONS OVER THE LAKE WILL NOT ALLOW FOR WAVES TO BUILD SIGNIFICANTLY. ASSOCIATED WITH THE FRONT WILL BE THE THREAT FOR THUNDERSTORMS ALSO. BY THE OVERNIGHT HOURS TONIGHT...THE STRONGEST WINDS WILL HAVE MOVED EAST. 10 TO 20 KNOTS WILL REMAIN LIKELY THROUGH THE END OF THE FORECAST PERIOD... BUT THAT SHOULD BE THE UPPER LIMIT. && .AVIATION...(745 AM EDT SAT JUN 14 2008) SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE A BIG AVIATION CONCERN FOR THIS AFTERNOON AND EVENING... PARTICULARLY FOR THE I-94 CORRIROR AREA. IF AND WHEN TSTMS AFFECT A TERMINAL... THERE WILL LIKELY BE A BRIEF PERIOD OF IFR VSBYS... GUSTY WINDS GREATER THAN 40KTS... AND EVEN SOME HAIL. HOWEVER THAT SAID... VFR CONDITIONS SHOULD STILL PREVAIL OVER THE NEXT 24 HOURS. ATTM IT IS VERY DIFFICULT TO NAIL DOWN WHEN/WHERE THE ABOVE ADVERSE TSTM CONDITIONS WILL DEVELOP... SO WILL ONLY USE VCTS IN THE TAFS AT THIS TIME. LATER TAF UPDATES SHOULD HAVE A BETTER HANDLE ON TIMING. CURRENTLY EXPECT TSTMS TO CLEAR THE AREA TO THE SOUTH IN THE 00Z TO 03Z TIME FRAME. && .HYDROLOGY...(439 AM EDT SUN JUN 15 2008) NO MAJOR UPDATES TO REPORT ON THE AREAL FLOOD WARNING IN EFFECT FOR MASON...LAKE...AND OSCEOLA COUNTIES. ROADS REMAIN IMPASSIBLE IN EACH OF THE COUNTIES DUE TO EITHER WASHOUTS OR WATER REMAINING OVER THE ROAD. AS FAR AS THE FLOOD WARNING FOR THE PERE MARQUETTE RIVER AT SCOTTVILLE...THE LEVEL HAS DROPPED SLIGHTLY BELOW FLOOD STAGE. IT LOOKS LIKE IT MAY HAVE CRESTED...ALTHOUGH WE WILL NOT CANCEL IT QUITE YET TO MAKE SURE IT WILL STAY BELOW FLOOD STAGE. AS FAR AS ADDITIONAL RAINFALL FOR TODAY IS CONCERNED...THE BEST CHANCE FOR WIDESPREAD HEAVY RAINFALL WILL BE OVER THE FAR SOUTHERN COUNTIES. THIS IS WHERE THE BEST MOISTURE WILL ADVECT IN BEFORE THE FRONT MOVES THROUGH. PRECIPITABLE WATERS ARE EXPECTED TO INCREASE TO AROUND 1.50 INCHES AND DEW POINTS ARE EXPECTED TO INCREASE INTO THE 60S THERE. FURTHER NORTH...THE THREAT OF HEAVY RAINFALL IS MUCH LOWER...WITH ONLY LOCAL DOWNPOURS POSSIBLE. BASIN AVERAGE QPF WILL RANGE FROM UP TO A QUARTER OF AN INCH UP NORTH...TO POTENTIALLY REACHING AN INCH OR MORE DOWN SOUTH. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: NJJ SHORT TERM: NJJ LONG TERM: MEADE MARINE NJJ AVIATION: MEADE HYDROLOGY: NJJ
Hazardous weather outlook, Jun 15, 5:35 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 535 AM EDT SUN JUN 15 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-160845- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 535 AM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF SOUTHWEST MICHIGAN TODAY AND TONIGHT. THE HIGHEST RISK OF SEVERE WEATHER IS SOUTH OF A LINE FROM SOUTH HAVEN TO LANSING THIS AFTERNOON AND EVENING. THE THREAT IS FOR DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH... LARGE HAIL... AND ISOLATED TORNADOES. THUNDERSTORM MOVEMENT WILL BE TO THE EAST SOUTHEAST AT AROUND 40 MPH. THE SEVERE WEATHER THREAT IS EXPECTED TO END BY MIDNIGHT TONIGHT AS A COLD FRONT PASSES THROUGH. SIGNIFICANT FLOODING CONTINUES ACROSS MUCH OF MASON... LAKE AND OSCEOLA COUNTIES. RIVERS AND STREAMS ARE AT ELEVATED LEVELS AND MANY ROADS REMAIN CLOSED DUE TO WASHOUTS OR STANDING WATER. ALTHOUGH THE STORMS TODAY COULD PRODUCE LOCALLY HEAVY DOWNPOURS... THEY ARE NOT EXPECTED TO PERSIST LONG ENOUGH OVER ANY ONE AREA TO AGGRAVATE THE EXISTING FLOODING PROBLEMS OR INDUCE ADDITIONAL FLOODING. IN FACT MOST LOCATIONS SHOULD SEE LESS THAN A HALF INCH OF RAIN TODAY AND TONIGHT. AMOUNTS HIGHER THAN THAT SHOULD BE RATHER LOCALIZED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY BUT SEVERE WEATHER IS NOT EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING... PARTICULARLY FOR THE COUNTIES SOUTH OF A LINE FROM MUSKEGON TO ALMA. LMZ844>849-160845- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 535 AM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE HIGHEST RISK OF SEVERE WEATHER IS SOUTH OF SOUTH HAVEN. THE THREAT IS FOR DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH... LARGE HAIL... AND ISOLATED TORNADOES. THUNDERSTORM MOVEMENT WILL BE TO THE EAST SOUTHEAST AT AROUND 40 MPH. THE SEVERE WEATHER THREAT IS EXPECTED TO END BY MIDNIGHT TONIGHT AS A COLD FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY BUT SEVERE WEATHER IS NOT EXPECTED. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING... PARTICULARLY SOUTH OF MUSKEGON. MEADE
In the hours before
Special weather statement, Jun 15, 2:05 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
205 PM EDT SUN JUN 15 2008
MIZ040-151845-
CLARE-
205 PM EDT SUN JUN 15 2008
...SPECIAL WEATHER STATEMENT...
AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HARRISON...MOVING EAST AT 31 MPH.
* LOCATIONS IN THE PATH OF THE STORM INCLUDE...
LAKE GEORGE... HARRISON... DODGE LAKE...
THIS STORM IS CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
BRIEF DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH
BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4384 8461 4387 8496 4405 8495 4405 8460
4391 8460 4390 8459 4385 8459
TIME...MOT...LOC 1805Z 273DEG 27KT 4396 8482
JKSpecial weather statement, Jun 15, 3:18 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 318 PM EDT SUN JUN 15 2008 MIZ064>066-071>073-152000- ALLEGAN-BARRY-CALHOUN-EATON-KALAMAZOO-VAN BUREN- 318 PM EDT SUN JUN 15 2008 ...SPECIAL WEATHER STATEMENT... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF ALLEGAN TO BANGOR...MOVING EAST AT 38 MPH. * LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... LACOTA... COVERT... KIBBIE... HAMILTON... PULLMAN... MCDONALD... BANGOR... GRAND JUNCTION... BREEDSVILLE... ALLEGAN... BLOOMINGDALE... HOPKINS... GLENDALE... BRADLEY... GOBLES... WAYLAND... SHELBYVILLE... KENDALL... THESE STORMS ARE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL... WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4273 8470 4226 8507 4224 8635 4272 8598 TIME...MOT...LOC 1918Z 268DEG 66KT 4264 8593 4232 8617 JK
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:03 PM EDT | Special Weather Statement | GRR | Lake | 42 min |
| Jun 14, 8:07 PM EDT | Severe Thunderstorm Warning | GRR | Mason | 38 min |
| Jun 14, 8:28 PM EDT | Severe Thunderstorm Warning | GRR | Lake | 35 min |
| Jun 14, 8:51 PM EDT | Special Weather Statement | GRR | Mason | 54 min |
| Jun 14, 8:57 PM EDT | Severe Thunderstorm Warning | GRR | Osceola | 32 min |
| Jun 14, 9:26 PM EDT | Special Weather Statement | GRR | Clare | 64 min |
| Jun 14, 10:01 PM EDT | Special Weather Statement | GRR | Manistee | 59 min |
| Jun 14, 10:25 PM EDT | Special Weather Statement | GRR | Allegan, Barry, Clinton, Eaton, Ionia, Kent | 50 min |
| Jun 14, 11:05 PM EDT | Special Weather Statement | GRR | Clinton, Eaton, Ingham, Ionia | 55 min |
| Jun 14, 11:07 PM EDT | Special Weather Statement | GRR | Lake | 53 min |
| Jun 15, 9:20 AM EDT | Special Weather Statement | GRR | Allegan, Calhoun, Kalamazoo, Van Buren | 115 min |
| Jun 15, 2:05 PM EDT | Special Weather Statement | GRR | Clare | 40 min |
| Jun 15, 2:17 PM EDT | Areal Flood Warning | GRR | Lake, Mason, Osceola | 24 hr |
| Jun 15, 3:18 PM EDT | Special Weather Statement | GRR | Barry, Eaton, Van Buren | 42 min |
| Jun 15, 4:27 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo | 48 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.